Missouri, 2010

Damaging Wind in Missouri, June 18, 2010

June 18, 2010 · NWS DVN · 1 event in 1 county or zone

A frontal system over the area brought some showers and thunderstorms to northeast Missouri during the evening of June 18. One of the storms was severe resulting in some tree damage in Memphis.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DVN wrote it up.

A frontal system over the area brought some showers and thunderstorms to northeast Missouri during the evening of June 18. One of the storms was severe resulting in some tree damage in Memphis.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 18, 1:55 PM CST, 6 hours 30 minutes earlier.

Area forecast discussion, Jun 18, 1:55 PM CST, 6 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
255 PM CDT FRI JUN 18 2010

.DISCUSSION...
WILL BE CONCISE DUE TO ONGOING SEVERE WEATHER WITH NEXT LINE DEVELOPING
AND APPROACHING FROM CENTRAL IOWA.

VERY MINOR CHANGES MADE TO CURRENT PACKAGE AS CONCERNS AND TRENDS FROM
PAST FEW DAYS ON TRACK.  EXITING BOWING CONVECTIVE LINE HAS PRODUCED
SIGNIFICANT AREAS OF 60-70+ MPH WINDS AND TORRENTIAL RAIN AND NUISANCE
FLOODING.  ISOLATED HAIL UP TO 1" ALSO WITH TREES DOWN ACROSS AREA.
NOWCAST TOOLS SUGGEST NEXT LINE TO HAVE MORE DRY AIR ALOFT FOR POSSIBLY
STRONGER EVENT INTO LATE EVENING HOURS. ISOLATED TORNADOES NOT OF THE
QUESTION EARLY THIS EVENING WEST OF I-380 CORRIDOR ALONG WITH RISK OF
EXCEPTIONALLY LARGE HAIL AND WINDS AOA 80 MPH UNTIL MID EVENING.

SATURDAY...SLIGHTLY COOLER AND DRIER WITH WEAK HIGH OVERHEAD. KEPT
LOW POPS FAR SOUTH MORE FOR CONTINUITY AS DIAGNOSIS SUGGEST MAY BE
ABLE TO REMOVE.  HIGHS LOWER 80S NORTH TO MID/UPPER 80S SOUTH.

SATURDAY NIGHT THROUGH MONDAY...ROUNDS OF CONVECTION WITH HEAVY RAIN
RISKS.  LOCAL TOOLS STILL SUGGEST LARGE SWATH OF 1 UP TO 5 PLUS INCH
AMOUNTS OVER AREA WITH BEST AXIS OF 3 TO 5 PLUS INCH AMOUNTS STILL
ROUGHLY 50 MILES EITHER SIDE OF A SIGOURNEY TO MONMOUTH LINE BY TUESDAY
AM. THIS WOULD RESULT IN MODERATE TO HIGH END FLASH FLOODING AND RIVER
FLOODING FROM ALREADY MOIST SOILS.  SOUTH HALF MOST SUSCEPTIBLE FOR ALSO
STRONG WINDS OF 60 TO 80 MPH THAT WITH WET GROUND WOULD PRODUCE LOTS OF
TREES DOWN...AS HAS ALREADY OCCURRED TODAY.  TEMPS A CHALLENGE WITH
HIGHS STILL POSSIBLY UP TO 5 DEGREES TOO WARM IF LARGE PRECIPITATION
AREAS LINGER...MAINLY NORTH OF HIGHWAY 34.

TUESDAY THROUGH FRIDAY...KEPT POPS MAINLY LOW ATTM BUT STILL SUPPORTS
DERECHO POTENTIAL FOR LATER SHIFTS TO CONSIDER. SOME TOOLS CONTINUE
TO INDICATE MODERATE-HIGH STRENGTH. MAGNITUDE OF FAST ZONAL JET ALONG
BATTLE ZONE SUPPORTS CHANGES WITH LOCATION/TIMING OF STRONGEST
CONVECTION THROUGH THIS PERIOD.  PRIMARY DRIVERS  WILL BE STRENGTH AND
LOCATION OF COOL POOLS AND ASSOCIATED OUTFLOW BOUNDARIES. CONVECTION
THIS WEEKEND INTO MONDAY SHOULD BE THE KEY.    ..NICHOLS..

&&

.AVIATION...
VFR CONDITIONS EXCEPT BRIEF MVFR-IFR IN THUNDERSTORMS ALL TERMINALS
UNTIL 06Z.   ..NICHOLS..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

NICHOLS
Hazardous weather outlook, Jun 18, 8:14 AM CST, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
914 AM CDT FRI JUN 18 2010

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-191415-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
914 AM CDT FRI JUN 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THE STORM PREDICTION CENTER IS FORECASTING A MODERATE RISK FOR SEVERE
THUNDERSTORMS OVER MUCH OF THE OUTLOOK AREA TODAY AND TONIGHT. A
COLD FRONT WILL MOVE THROUGH THE REGION THROUGH TONIGHT...AND IS
LIKELY TO PRODUCE ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS.
AS TEMPERATURES RISE TO THE UPPER 80S TO LOWER 90S...THE COLD
FRONT WILL SWEEP INTO THE AREA. A LINE OF SEVERE THUNDERSTORMS
WILL MOVE ACROSS THE OUTLOOK AREA LATE THIS MORNING AND AFTERNOON.
DAMAGING WINDS OF 60 TO 70 MPH CAN BE EXPECTED. SUPERCELL
THUNDERSTORMS MAY ALSO FORM THIS AFTERNOON...WITH THE THREAT OF
ISOLATED TORNADOES...LARGE HAIL...AND DAMAGING WINDS. THIS IS
EXPECTED MAINLY OVER NORTHEAST IOWA. BY EARLY EVENING...THE
STORMS ARE EXPECTED TO MERGE INTO ANOTHER LINE...WITH A THREAT OF HEAVY
RAINFALL AND DAMAGING WINDS OVER ALL OF THE OUTLOOK AREA.

AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

MANY ADDITIONAL ROUNDS OF STRONG TO SEVERE THUNDERSTORMS WITH
HEAVY RAINFALL ARE EXPECTED OVER THE OUTLOOK AREA THIS WEEKEND AND
UPCOMING WEEK. A NEAR DAILY THREAT OF FLASH FLOODING...AND
INCREASING RIVER FLOODING IS EXPECTED. IN ADDITION...AREAS SOUTH
OF INTERSTATE 80 MAY EXPERIENCE HEAT INDEX READINGS OVER 100
DEGREES MONDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

AN EMERGENCY MANAGERS CONFERENCE CALL WILL BE CONDUCTED AT 1030 AM
THIS MORNING FOR ALL COUNTIES.

SPOTTER ACTIVATION WILL BE REQUIRED TODAY AND TONIGHT.

HAASE

In the hours before

Local storm report, Jun 18, 7:55 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
855 PM CDT FRI JUN 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     HEAVY RAIN       4 N MARENGO             41.85N 92.07W
06/18/2010  M1.33 INCH       IOWA               IA   TRAINED SPOTTER

            TOTAL SO FAR TODAY.

&&

MIKEZ
Local storm report, Jun 18, 7:56 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
856 PM CDT FRI JUN 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     HAIL             GALVA                   41.17N 90.04W
06/18/2010  M1.00 INCH       HENRY              IL   EMERGENCY MNGR

            NORTH SIDE OF GALVA.

&&

DLF
Local storm report, Jun 18, 8:09 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
909 PM CDT FRI JUN 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0909 PM     HEAVY RAIN       1 WNW MORRISON          41.81N 89.98W
06/18/2010  M1.50 INCH       WHITESIDE          IL   TRAINED SPOTTER

&&

LEGRO
Local storm report, Jun 18, 8:15 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
915 PM CDT FRI JUN 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND GST     7 SW VINTON             42.09N 92.12W
06/18/2010  E60.00 MPH       BENTON             IA   TRAINED SPOTTER

            ESTIMATED 55 TO 60 MPH.

0547 PM     HAIL             2 W GARRISON            42.14N 92.18W
06/18/2010  M0.75 INCH       BENTON             IA   TRAINED SPOTTER

0555 PM     HAIL             CENTER POINT            42.19N 91.78W
06/18/2010  M0.75 INCH       LINN               IA   TRAINED SPOTTER

0555 PM     HEAVY RAIN       VINTON                  42.16N 92.03W
06/18/2010  M1.20 INCH       BENTON             IA   TRAINED SPOTTER

            MEASURED 0.44 INCHES IN THE LAST 15 MINUTES.

0600 PM     HEAVY RAIN       N INDEPENDENCE          42.47N 91.89W
06/18/2010  M1.25 INCH       BUCHANAN           IA   TRAINED SPOTTER

            RAINFALL FROM 515 PM TO 6 PM. TIME ESTIMATED.

0600 PM     FLASH FLOOD      1 S WINTHROP            42.46N 91.73W
06/18/2010                   BUCHANAN           IA   LAW ENFORCEMENT

            WATER OVER HIGHWAY 20...BUT HAS SINCE RECEDED. TIME
            ESTIMATED.

0608 PM     TSTM WND GST     5 NNE CEDAR RAPIDS      42.04N 91.65W
06/18/2010  M70.00 MPH       LINN               IA   TRAINED SPOTTER

0615 PM     TSTM WND GST     3 N CEDAR RAPIDS        42.01N 91.68W
06/18/2010  E65.00 MPH       LINN               IA   TRAINED SPOTTER

0616 PM     TSTM WND GST     1 SSE CEDAR RAPIDS      41.95N 91.66W
06/18/2010  E50.00 MPH       LINN               IA   TRAINED SPOTTER

0617 PM     FLASH FLOOD      5 NNE CEDAR RAPIDS      42.04N 91.65W
06/18/2010                   LINN               IA   TRAINED SPOTTER

            STREET FLOODING.

0620 PM     TSTM WND GST     ANAMOSA                 42.11N 91.28W
06/18/2010  E50.00 MPH       JONES              IA   TRAINED SPOTTER

            SPOTTER ALSO REPORTED HEAVY RAIN.

0630 PM     FLASH FLOOD      MARION                  42.03N 91.59W
06/18/2010                   LINN               IA   TRAINED SPOTTER

            INDIAN CREEK OUT OF ITS BANKS NEAR BOYSON ROAD AND 10TH
            STREET.

0636 PM     HEAVY RAIN       MANCHESTER              42.49N 91.46W
06/18/2010  E0.00 INCH       DELAWARE           IA   EMERGENCY MNGR

            MINOR STREET FLOODING AND DITCHES FULL.

0638 PM     TSTM WND DMG     E WYOMING               42.06N 91.00W
06/18/2010                   JONES              IA   TRAINED SPOTTER

            NUMEROUS 6 TO 8 INCH DIAMETER TREE LIMBS DOWN.

0643 PM     TSTM WND GST     STANWOOD                41.89N 91.15W
06/18/2010  E60.00 MPH       CEDAR              IA   TRAINED SPOTTER

            ESTIMATED 50 TO 60MPH WIND GUSTS.

0644 PM     TSTM WND GST     1 NNE OLIN              42.01N 91.13W
06/18/2010  M59.00 MPH       JONES              IA   TRAINED SPOTTER

0646 PM     HEAVY RAIN       N INDEPENDENCE          42.47N 91.89W
06/18/2010  M2.00 INCH       BUCHANAN           IA   TRAINED SPOTTER

0648 PM     HAIL             FAIRFAX                 41.92N 91.78W
06/18/2010  M1.00 INCH       LINN               IA   TRAINED SPOTTER

0650 PM     FLASH FLOOD      VINTON                  42.16N 92.03W
06/18/2010                   BENTON             IA   EMERGENCY MNGR

            RELAYED REPORTS OF WATER OVER HIGHWAY 218 3 MILES SOUTH
            OF VINTON WITH WIDESPREAD STREET FLOODING IN VINTON. ALSO
            REPORTED STREET FLOODING IN GARRISON. HINKEL CREEK NEAR
            GARRISON IS RISING RAPIDLY.

0656 PM     TSTM WND GST     LOST NATION             41.97N 90.82W
06/18/2010  E80.00 MPH       CLINTON            IA   PUBLIC

            70 TO 80 MPH WINDS. TREES GOING DOWN IN TOWN.

0656 PM     TSTM WND DMG     LOST NATION             41.97N 90.82W
06/18/2010                   CLINTON            IA   PUBLIC

            MAYOR REPORTS TREES GOING DOWN WITH 70 TO 80 MPH.

0700 PM     HEAVY RAIN       1 SSE CEDAR RAPIDS      41.95N 91.66W
06/18/2010  M1.00 INCH       LINN               IA   TRAINED SPOTTER

            MEASURED IN 20 MINUTES.

0700 PM     HEAVY RAIN       CEDAR RAPIDS            41.97N 91.67W
06/18/2010  U0.00 INCH       LINN               IA   TRAINED SPOTTER

            SPOTTER REPORTS SOME STREET FLOODING NEAR ST. LUKES
            HOSPITAL. ALSO REPORTED BRANCHES TO 1 INCH DOWN IN THE
            AREA.

0700 PM     HEAVY RAIN       SHELLSBURG              42.09N 91.87W
06/18/2010  M1.50 INCH       BENTON             IA   EMERGENCY MNGR

            MEASURED RAINFALL FROM JUST THIS ROUND OF THUNDERSTORMS.

0702 PM     TSTM WND GST     SIGOURNEY               41.33N 92.21W
06/18/2010  E50.00 MPH       KEOKUK             IA   TRAINED SPOTTER

            SPOTTER ALSO REPORTED HEAVY RAIN AT THIS TIME.

0703 PM     TSTM WND GST     4 E WHAT CHEER          41.41N 92.28W
06/18/2010  E60.00 MPH       KEOKUK             IA   TRAINED SPOTTER

            ESTIMATED 55 TO 65 MPH WIND. 4 TO 5 INCH DIAMETER TREE
            BRANCHES HAVE BEEN BLOWN DOWN.

0704 PM     TSTM WND GST     WHAT CHEER              41.40N 92.35W
06/18/2010  E45.00 MPH       KEOKUK             IA   LAW ENFORCEMENT

            40 TO 50 MPH WINDS.

0706 PM     TSTM WND DMG     2 SSW CALAMUS           41.80N 90.77W
06/18/2010                   CLINTON            IA   TRAINED SPOTTER

            SHINGLES BLOWN OFF ROOFS

0708 PM     FLASH FLOOD      5 NNE CEDAR RAPIDS      42.04N 91.63W
06/18/2010                   LINN               IA   TRAINED SPOTTER

            DRY RUN CREEK OUT OF ITS BANKS IN MARION.

0710 PM     TSTM WND GST     4 N RICHLAND            41.24N 91.99W
06/18/2010  E75.00 MPH       KEOKUK             IA   TRAINED SPOTTER

            ESTIMATED 65 TO 75MPH WIND GUSTS.

0711 PM     HEAVY RAIN       1 SSE CEDAR RAPIDS      41.95N 91.66W
06/18/2010  M1.60 INCH       LINN               IA   TRAINED SPOTTER

            DURING PAST 30 MINUTES. RAIN HAS BEGUN TO LET UP.

0714 PM     FLASH FLOOD      1 NE MARION             42.05N 91.58W
06/18/2010                   LINN               IA   TRAINED SPOTTER

            STREETS FLOODING. WATER UP TO 6 INCHES DEEP. ALSO MANY
            YARDS ARE FLOODED.

0715 PM     HAIL             NORTH LIBERTY           41.74N 91.61W
06/18/2010  M0.88 INCH       JOHNSON            IA   TRAINED SPOTTER

            PENNY TO NICKEL SIZE HAIL

0715 PM     TSTM WND DMG     8 N DONAHUE             41.81N 90.68W
06/18/2010                   CLINTON            IA   TRAINED SPOTTER

            POWERS LINES DOWN. TWO TREES DOWN ON HOUSE AND ROOF
            DAMAGE TO THE GARAGE. ALSO REPORTED NIEGHBORS GARAGE WAS
            KNOCKED DOWN. TIME ESTIMATED.

0721 PM     TSTM WND GST     DAVENPORT MUNICIPAL AIR 41.62N 90.58W
06/18/2010  M63.00 MPH       SCOTT              IA   ASOS

0722 PM     TSTM WND DMG     GRAND MOUND             41.82N 90.65W
06/18/2010                   CLINTON            IA   TRAINED SPOTTER

            TREE LIMBS DOWN. CORN CROP LAYING FLAT.

0722 PM     TSTM WND GST     MAQUOKETA               42.07N 90.67W
06/18/2010  E60.00 MPH       JACKSON            IA   TRAINED SPOTTER

0724 PM     TSTM WND GST     PRESTON                 42.05N 90.40W
06/18/2010  M75.00 MPH       JACKSON            IA   TRAINED SPOTTER

0730 PM     HEAVY RAIN       3 NNW CEDAR RAPIDS      42.02N 91.70W
06/18/2010  M2.30 INCH       LINN               IA   TRAINED SPOTTER

            RAINFALL SINCE 12 PM. LIGHT RAIN STILL FALLING.

0730 PM     TSTM WND DMG     4 ENE CLINTON           41.87N 90.17W
06/18/2010                   WHITESIDE          IL   TRAINED SPOTTER

            UP TO 10 INCH DIAMETER TREES DOWN IN THE AREA. TIME
            ESTIMATED.

0731 PM     HAIL             GOOSE LAKE              41.97N 90.38W
06/18/2010  M0.88 INCH       CLINTON            IA   LAW ENFORCEMENT

0735 PM     TSTM WND GST     BETTENDORF              41.56N 90.48W
06/18/2010  E50.00 MPH       SCOTT              IA   TRAINED SPOTTER

0735 PM     TSTM WND GST     DAVENPORT               41.56N 90.60W
06/18/2010  E65.00 MPH       SCOTT              IA   TRAINED SPOTTER

            ESTIMATED 60 TO 70 MPH WIND ONE BLOCK NORTH OF VANDER
            VEER PARK.

0735 PM     TSTM WND GST     WASHINGTON              41.30N 91.69W
06/18/2010  M47.00 MPH       WASHINGTON         IA   AWOS

            AWOS AT WASHINGTON.

0735 PM     TSTM WND DMG     DAVENPORT               41.56N 90.60W
06/18/2010                   SCOTT              IA   TRAINED SPOTTER

            ROOF DAMAGE REPORTED NEAR WESTERN AVE. AND WEST 61ST
            STREET.

0738 PM     TSTM WND GST     MOLINE                  41.49N 90.49W
06/18/2010  M60.00 MPH       ROCK ISLAND        IL   TRAINED SPOTTER

0739 PM     HAIL             DURANT                  41.60N 90.91W
06/18/2010  M1.00 INCH       CEDAR              IA   TRAINED SPOTTER

0739 PM     TSTM WND GST     DURANT                  41.60N 90.91W
06/18/2010  E60.00 MPH       CEDAR              IA   TRAINED SPOTTER

            ESTIMATED 50 TO 60MPH WIND GUSTS.

0741 PM     TORNADO          1 SW HILLSDALE          41.60N 90.19W
06/18/2010                   ROCK ISLAND        IL   FIRE DEPT/RESCUE

            UNCONIRMED REPORT OF TORNADO BETWEEN HILLSDALE AND PORT
            BYRON BY HILLSDALE FIRE DEPARTMENT.

0742 PM     TSTM WND DMG     1 W LE CLAIRE           41.60N 90.38W
06/18/2010                   SCOTT              IA   TRAINED SPOTTER

            SEMI BLOWN OVER AT MILE MARKER 306 ON I-80. ALSO A 35
            FOOT TALL TREE DOWN AT SAME LOCATION. SOME HIGHWAY SIGNS
            ALONG I-80 HAVE ALSO BEEN BLOWN OVER.

0749 PM     TSTM WND GST     6 NE EAST MOLINE        41.57N 90.35W
06/18/2010  E70.00 MPH       ROCK ISLAND        IL   TRAINED SPOTTER

            ESTIMATED 60 TO 70MPH WIND GUSTS.

0752 PM     TSTM WND GST     2 S ALBANY              41.75N 90.22W
06/18/2010  E60.00 MPH       WHITESIDE          IL   TRAINED SPOTTER

0755 PM     HEAVY RAIN       2 WNW CEDAR RAPIDS      41.98N 91.70W
06/18/2010  M2.30 INCH       LINN               IA   TRAINED SPOTTER

0755 PM     HEAVY RAIN       2 WNW CEDAR RAPIDS      41.98N 91.70W
06/18/2010  M2.30 INCH       LINN               IA   TRAINED SPOTTER

0757 PM     HEAVY RAIN       4 WNW DUBUQUE           42.52N 90.76W
06/18/2010  M1.30 INCH       DUBUQUE            IA   TRAINED SPOTTER

            RAINFALL SO FAR TODAY. STILL RAINING.

0800 PM     HEAVY RAIN       5 NW IOWA CITY          41.71N 91.60W
06/18/2010  M1.45 INCH       JOHNSON            IA   TRAINED SPOTTER

            RAINFALL TOTAL DURING THE PAST HOUR. 2.27 INCH TOTAL FOR
            THE DAY. RAIN STILL FALLING.

0802 PM     TSTM WND GST     STERLING                41.80N 89.69W
06/18/2010  E45.00 MPH       WHITESIDE          IL   TRAINED SPOTTER

            ESTIMATED 40 TO 50 MPH WINDS

0807 PM     HEAVY RAIN       LOWDEN                  41.86N 90.92W
06/18/2010  M1.35 INCH       CEDAR              IA   CO-OP OBSERVER

            MEASURED IN 25 MINUTES.

0814 PM     TSTM WND DMG     N WEST BRANCH           41.67N 91.35W
06/18/2010                   CEDAR              IA   TRAINED SPOTTER

            A SHED LANDED ACROSS THE STREET FROM THE SPOTTERS
            RESIDENCE.

0825 PM     TSTM WND DMG     WHAT CHEER              41.40N 92.35W
06/18/2010                   KEOKUK             IA   LAW ENFORCEMENT

            PART OF A ROOF BLOWN OFF A BUILDING AND POWER LINES DOWN.

0829 PM     HEAVY RAIN       GALENA                  42.42N 90.43W
06/18/2010  M1.60 INCH       JO DAVIESS         IL   CO-OP OBSERVER

            RAINFALL TOTAL FOR THE DAY.

0829 PM     HEAVY RAIN       MECHANICSVILLE          41.90N 91.25W
06/18/2010  M4.25 INCH       CEDAR              IA   BROADCAST MEDIA

            STORM TOTAL TODAY.

0833 PM     HEAVY RAIN       2 W BUFFALO             41.46N 90.75W
06/18/2010  U0.00 INCH       SCOTT              IA   TRAINED SPOTTER

            SPOTTER REPORTS VERY HAEVY RAIN AT THIS TIME. ALSO
            REPORTED A NORMALLY DRY STREAM BED BEHIND HIS HOME IS
            CURRENTLY RUNNUNG 5 TO 6 FEET DEEP AT THIS TIME DUE TO
            RUNOFF.

0835 PM     TSTM WND GST     LITTLE YORK             41.01N 90.75W
06/18/2010  E70.00 MPH       WARREN             IL   TRAINED SPOTTER

            LARGE TREES BENDING OVER.

0839 PM     FLASH FLOOD      N MUSCATINE             41.42N 91.07W
06/18/2010                   MUSCATINE          IA   TRAINED SPOTTER

            3 TO 4 INCHES OF WATER ACROSS THE ROAD NEAR THE
            INTERSECTION OF HIGHWAY 61 AND ISETT AVENUE.

0842 PM     HEAVY RAIN       1 SSE CEDAR RAPIDS      41.95N 91.66W
06/18/2010  M3.43 INCH       LINN               IA   TRAINED SPOTTER

            TOTAL RAINFALL SINCE MIDNIGHT

0848 PM     HEAVY RAIN       4 E WHAT CHEER          41.40N 92.28W
06/18/2010  M2.04 INCH       KEOKUK             IA   TRAINED SPOTTER

            TOTAL RAINFALL SO FAR TODAY. SPOTTER ALSO REPORTS AREA
            STREAMS OUT OF THEIR BANKS.

0849 PM     TSTM WND DMG     ROCK FALLS              41.77N 89.69W
06/18/2010                   WHITESIDE          IL   TRAINED SPOTTER

            HALF THE TOWN OF ROCK FALLS IS OUT OF POWER. TREE LIMBS
            DOWN.

0849 PM     FLASH FLOOD      ALEDO                   41.20N 90.75W
06/18/2010                   MERCER             IL   TRAINED SPOTTER

            SPOTTER REPORTS STREET FLOODING WITH WATER OVER HIGHWAY
            17.

0850 PM     HAIL             5 NE FAIRFIELD          41.06N 91.91W
06/18/2010  M1.00 INCH       JEFFERSON          IA   TRAINED SPOTTER

            PENNY TO QUARTER SIZE HAIL

0854 PM     HEAVY RAIN       BERTRAM                 41.95N 91.54W
06/18/2010  M3.00 INCH       LINN               IA   TRAINED SPOTTER

            MEASURED 2.25 INCHES SINCE 11AM.

0855 PM     HAIL             GALVA                   41.17N 90.04W
06/18/2010  M1.00 INCH       HENRY              IL   EMERGENCY MNGR

            NORTH SIDE OF GALVA.

0855 PM     HEAVY RAIN       4 N MARENGO             41.85N 92.07W
06/18/2010  M1.33 INCH       IOWA               IA   TRAINED SPOTTER

            TOTAL SO FAR TODAY.

0909 PM     HEAVY RAIN       1 WNW MORRISON          41.81N 89.98W
06/18/2010  M1.50 INCH       WHITESIDE          IL   TRAINED SPOTTER

&&

LEGRO
Local storm report, Jun 18, 8:23 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
923 PM CDT FRI JUN 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     TSTM WND DMG     1 W BETTENDORF          41.56N 90.49W
06/18/2010                   SCOTT              IA   TRAINED SPOTTER

            TREES LIMBS DOWN GREATER THAN 6 INCHES IN DIAMETER. TIME
            ESTIMATED.

&&

LEGRO
Local storm report, Jun 18, 8:24 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
924 PM CDT FRI JUN 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0923 PM     TSTM WND GST     3 NNE CHARLIE HEATH MEM 40.61N 91.87W
06/18/2010  E50 MPH          VAN BUREN          IA   TRAINED SPOTTER

            ESTIMATED 45 TO 50MPH WIND GUSTS.

&&

LEGRO

The radar

The Quad Cities radar (KDVN), 185 km away, was scanning. The volume nearest the first event began at 02:24 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Scotland

When
June 18, 8:25 PM CST
Where
Scotland County, 0.69 mi S of Memphis
Measured
56 kt (64 mph) estimated gust
Property damage
$50,000
Reported by
Trained Spotter
Coordinates
40.460, -92.170

Wind gusts estimated to be 65 mph blew down a 1 foot diameter tree onto a house near the center of Memphis, MO around 925 pm June 18. In addition, other large tree limbs were blown down throughout Memphis.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2010Every state in 2010This day in weather historyWarnings in Missouri, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 242134.